JOURNAL BROWSE
Search
Advanced SearchSearch Tips
QUADRATURE BASED FINITE ELEMENT METHODS FOR LINEAR PARABOLIC INTERFACE PROBLEMS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
QUADRATURE BASED FINITE ELEMENT METHODS FOR LINEAR PARABOLIC INTERFACE PROBLEMS
Deka, Bhupen; Deka, Ram Charan;
  PDF(new window)
 Abstract
We study the effect of numerical quadrature in space on semidiscrete and fully discrete piecewise linear finite element methods for parabolic interface problems. Optimal and error estimates are shown to hold for semidiscrete problem under suitable regularity of the true solution in whole domain. Further, fully discrete scheme based on backward Euler method has also analyzed and optimal norm error estimate is established. The error estimates are obtained for fitted finite element discretization based on straight interface triangles.
 Keywords
parabolic equation;interface;finite element method;optimal error estimates;quadrature;
 Language
English
 Cited by
 References
1.
I. Babuska, The finite element method for elliptic equations with discontinuous coefficients, Computing 5 (1970), 207-213. crossref(new window)

2.
J. W. Barrett and C. M. Elliott, Fitted and unfitted finite-element methods for elliptic equations with smooth interfaces, IMA J. Numer. Anal. 7 (1987), no. 3, 283-300. crossref(new window)

3.
J. H. Bramble and J. T. King, A finite element method for interface problems in domains with smooth boundaries and interfaces, Adv. Comput. Math. 6 (1996), no. 2, 109-138. crossref(new window)

4.
S. C. Brenner and L. R. Scott, The Mathematical Theory of Finite Element Methods, Springer-Verlag, New York, 1994.

5.
C. M. Chen and V. Thomee, The lumped mass finite element method for a parabolic problems, J. Austral. Math. Soc. Ser. B 26 (1985), no. 3, 329-354. crossref(new window)

6.
Z. Chen and J. Zou, Finite element methods and their convergence for elliptic and parabolic interface problems, Numer. Math. 79 (1998), no. 2, 175-202. crossref(new window)

7.
P. G. Ciarlet, The Finite Element Method for Elliptic Problems, North Holland, Amsterdam, 1975.

8.
B. Deka, Finite element methods with numerical quadrature for elliptic problems with smooth interfaces, J. Comput. Appl. Math. 234 (2010), no. 2, 605-612. crossref(new window)

9.
B. Deka and T. Ahmed, Semidiscrete finite element methods for linear and semilinear parabolic problems with smooth interfaces: some new optimal error estimates, Numer. Funct. Anal. Optim. 33 (2012), no. 5, 524-544. crossref(new window)

10.
B. Deka and R. K. Sinha, $L^{\infty}(L^2)$ and $L^{\infty}(H^1)$ norms error estimates in finite element method for linear parabolic interface problems, Numer. Funct. Anal. Optim. 32 (2011), no. 3, 267-285. crossref(new window)

11.
B. Deka, R. K. Sinha, R. C. Deka, and T. Ahmed, Finite element method with quadrature for parabolic interface problems, Neural Parallel Sci. Comput. 21 (2013), no. 3-4, 477-496.

12.
H. Duan, P. Lin, and Roger C. E. Tan, Analysis of a continuous finite element method for H(curl, div)-elliptic interface problem, Numer. Math. 123 (2013), no. 4, 671-707. crossref(new window)

13.
A. Hansbo and P. Hansbo, An unfitted finite element method, based on Nitsche's method, for elliptic interface problems, Comput. Methods Appl. Mech. Engrg. 191 (2002), no. 47-48, 5537-5552. crossref(new window)

14.
J. Huang and J. Zou, A mortar element method for elliptic problems with discontinuous coefficients, IMA J. Numer. Anal. 22 (2002), no. 4, 554-576.

15.
J. Huang and J. Zou, Some new a priori estimates for second-order elliptic and parabolic interface problems, J. Differential Equations 184 (2002), no. 2, 570-586. crossref(new window)

16.
M. Kumar and P. Joshi, Some numerical techniques for solving elliptic interface problems, Numer. Methods Partial Differential Equations 28 (2012), no. 1, 94-114. crossref(new window)

17.
O. A. Ladyzhenskaya, V. Ja. Rivkind, and N. N. Ural'ceva, The classical solvability of diffraction problems, Trudy Mat. Inst. Steklov 92 (1966), 116-146.

18.
J. Li, J. M. Melenk, B. Wohlmuth, and J. Zou, Optimal a priori estimates for higher order finite elements for elliptic interface problems, Appl. Numer. Math. 60 (2010), no. 1-2, 19-37. crossref(new window)

19.
R. Massjung, An unfitted discontinuous Galerkin method applied to elliptic interface problems, SIAM J. Numer. Anal. 50 (2012), no. 6, 3134-3162. crossref(new window)

20.
B. F. Nielsen, Finite element discretizations of elliptic problems in the presence of arbitrarily small ellipticity: An error analysis, SIAM J. Numer. Anal. 36 (1999), no. 2, 368-392. crossref(new window)

21.
P. A. Raviart, The Use of Numerical Integration in Finite Element Methods for Solving Parabolic Equations, Topics in numerical analysis (Proc. Roy. Irish Acad. Conf., University Coll., Dublin, 1972), pp. 233-264. Academic Press, London, 1973.

22.
R. K. Sinha and B. Deka, Optimal error estimates for linear parabolic problems with discontinuous coefficients, SIAM J. Numer. Anal. 43 (2005), no. 2, 733-749. crossref(new window)

23.
R. K. Sinha and B. Deka, A priori error estimates in the finite element method for nonself-adjoint elliptic and parabolic interface problems, Calcolo 43 (2006), no. 4, 253-278. crossref(new window)

24.
V. Thomee, Galerkin Finite Element Methods for Parabolic Problems, Springer-Verlag, 1997.